Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 79, NWS Amarillo, TX

September 14, 2011Deaf Smith County, Randall County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 14, 2011, 8:56 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2011, 8:56 PM CDT (01:56 UTC)
Expired
Sep 14, 2011, 10:00 PM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Deaf Smith County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 60 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 9:03 PM CDTHAIL 0.756 Ne Hereford, TX
Sep 14, 9:12 PM CDTHAIL 1Dawn, TXHAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WUUS54 KAMA 150156
SVRAMA
TXC117-381-150300-
/O.NEW.KAMA.SV.W.0079.110915T0156Z-110915T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
856 PM CDT WED SEP 14 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHWESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1000 PM CDT

* AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES NORTHEAST OF HEREFORD...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUFFALO LAKE...
  DAWN...
  UMBARGER...
  HEREFORD...
  CANYON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3475 10224 3481 10246 3502 10241 3500 10180
      3475 10183
TIME...MOT...LOC 0156Z 280DEG 18KT 3490 10231

$$

JOHNSON
3 follow-up statements
826 
WWUS54 KAMA 150215
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
915 PM CDT WED SEP 14 2011

TXC117-381-150300-
/O.CON.KAMA.SV.W.0079.000000T0000Z-110915T0300Z/
DEAF SMITH TX-RANDALL TX-
915 PM CDT WED SEP 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN RANDALL AND SOUTHEASTERN DEAF SMITH COUNTIES...

AT 912 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR DAWN...OR ABOUT 11 MILES
NORTHEAST OF HEREFORD...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANYON.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3475 10224 3481 10246 3502 10241 3500 10180
      3475 10183
TIME...MOT...LOC 0215Z 280DEG 18KT 3488 10220

$$

JOHNSON
300 
WWUS54 KAMA 150231
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT WED SEP 14 2011

TXC117-381-150300-
/O.CON.KAMA.SV.W.0079.000000T0000Z-110915T0300Z/
DEAF SMITH TX-RANDALL TX-
931 PM CDT WED SEP 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN RANDALL AND SOUTHEASTERN DEAF SMITH COUNTIES...

AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BUFFALO LAKE...OR ABOUT 12 MILES SOUTHWEST OF CANYON...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL 
AREAS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3475 10224 3501 10224 3500 10180 3475 10183
TIME...MOT...LOC 0231Z 280DEG 18KT 3487 10208

$$

JOHNSON
916 
WWUS54 KAMA 150251
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
951 PM CDT WED SEP 14 2011

TXC117-381-150301-
/O.EXP.KAMA.SV.W.0079.000000T0000Z-110915T0300Z/
DEAF SMITH TX-RANDALL TX-
951 PM CDT WED SEP 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDALL AND
SOUTHEASTERN DEAF SMITH COUNTIES WILL EXPIRE AT 1000 PM CDT...

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3475 10224 3501 10224 3500 10180 3475 10183
TIME...MOT...LOC 0251Z 280DEG 18KT 3485 10196

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 7:03 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 14, 7:03 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT WED SEP 14 2011

.UPDATE...
FORECAST IS IN GOOD SHAPE. INCREASED RAIN CHANCES ACROSS THE WEST
PANHANDLES SLIGHTLY TONIGHT.

&&

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED ACROSS THE
PANHANDLES TONIGHT...ESPECIALLY SOUTHWEST OF A DALHART TO CLARENDON
LINE INCLUDING AMARILLO.

LATEST RADAR INDICATED A COMPLEX OF STORMS NEAR THE NEW MEXICO STATE
LINE WITH HEAVY RAIN. ONE STORM JUST SOUTH OF GLENRIO HAS BEEN
DEPICTING A CONSIDERABLE AMOUNT OF LOW AND MID LEVEL ROTATION.
BELIEVE THESE STORMS WILL CONTINUE TO MOVE EAST AND BE MAINTAINED FOR
AT LEAST THE NEXT FEW HOURS DUE TO INCREASING LOW LEVEL JET...THOUGH
STORMS MAY WEAKEN AS THEY GET TO THE EAST PANHANDLES DUE TO LESS
INSTABILITY.

HEAVY RAIN IS THE MAIN HAZARD WITH THIS FIRST COMPLEX OF STORMS AS
INCREASING LOW LEVEL JET AND PRECIPITABLE WATER VALUES 1.1 TO 1.2
INCHES...ABOUT 140 PERCENT OF AVERAGE...WILL ALLOW FOR ENHANCED
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. A FEW LOCATIONS MAY GET 1
TO 3 INCHES OF RAIN...POSSIBLY INCLUDING AMARILLO...ESPECIALLY NEAR
AND WEST OF A DALHART TO HEREFORD LINE OVER THE NEXT 1 TO 4 HOURS.

CANNOT RULE OUT A STRAY STRONG TO SEVERE THUNDERSTORM WITH MUCAPE
500-1000 J/KG AND 0-6 KM SHEAR VALUES 40-55 KT OVER THE SOUTHWEST
TEXAS PANHANDLE...SOUTHWEST OF A DALHART TO CLARENDON LINE OVER THE
NEXT FEW HOURS. DAMAGING WIND UP TO 60 MPH IS THE MAIN HAZARD...THOUGH
CANNOT COMPLETELY RULE OUT QUARTER SIZE HAIL OR EVEN A BRIEF TORNADO
WITH LOW LCL HEIGHTS AND 0-3 KM SRH VALUES 150-300 M2/S2. THE STRONG
TO SEVERE STORM THREAT SHOULD DIMINISH WITH THE LOSS OF DAYTIME
HEATING OVER THE NEXT FEW HOURS DUE TO DECREASING INSTABILITY.

ADDITIONAL SHOWERS AND STORMS WILL LIKELY AFFECT THE AREA LATER
TONIGHT DUE TO INCREASED MOISTURE AND LIFT. THUS...KEPT HIGH RAIN
CHANCES...FROM 60 PERCENT ACROSS THE EASTERN BORDER FROM BEAVER TO
WELLINGTON...TO 100 PERCENT OVER THE FAR SOUTHWEST TEXAS PANHANDLE.

PRODUCTS HAVE BEEN UPDATED.

MBS

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT WED SEP 14 2011/

AVIATION...
FOR THE 00Z TAFS...A RATHER ACTIVE TAF PERIOD IS EXPECTED. VFR
CONDITIONS NOW WILL DETERIORATE TO MVFR AND EVEN IFR CONDITIONS FOR
MUCH OF THE REST OF THE TAF PERIOD. BEST CHANCE FOR A DIRECT IMPACT
OF TSRA WILL BE FROM NOW UNTIL 06Z. AFTER THAT...MOST OF THE
PRECIPITATION SHOULD BE SHRA WITH LOW CEILINGS. IN ADDITION...BR
COULD DEVELOP. WINDS WILL GENERALLY BE EASTERLY OR SOUTHEASTERLY AND
AROUND 15G25KT. HOWEVER...THERE COULD BE VARIABLE AND GUSTY WINDS
UNDER ANY TSRA.

JOHNSON

PREV DISCUSSION... /ISSUED 348 PM CDT WED SEP 14 2011/

DISCUSSION...
FORECAST FOCUS THIS AFTERNOON AGAIN CENTERS ON PRECIP CHANCES
THROUGH MUCH OF THE FORECAST PERIOD.

UPPER-LEVEL LOW REMAINS ACROSS NORTHWESTERN ARIZONA PER LATEST WATER
VAPOR SATELLITE IMAGERY. THIS SYSTEM IS EXPECTED TO SLOWLY LIFT
NORTHEAST OVERNIGHT WHERE IT WILL START TO DE-AMPLIFY AND SHEAR OUT.
UPSLOPE LOW-LEVEL FLOW WILL CONTINUE TO KEEP AMPLE MOISTURE IN
PLACE WHILE ISENTROPIC UPGLIDE AND MID LEVEL FRONTOGENETICAL FORCING
WILL PROVIDE FORCING FOR ASCENT ACROSS THE SOUTHERN PLAINS. CURRENT
DOPPLER RADAR IMAGERY SHOWS SCATTERED LIGHT RAIN SHOWERS MOVING
ACROSS PORTIONS OF THE AREA ALTHOUGH EXPECT STORM COVERAGE TO
INCREASE LATER TONIGHT AS A MID-LEVEL SHORTWAVE TROUGH LIFTS ACROSS
THE PANHANDLES. IN ADDITION...THE LEFT EXIT REGION OF THE
SUBTROPICAL JET RIDING ALONG THE BASE OF THIS UPPER LOW WILL ALSO
MOVE ACROSS THE PANHANDLES...FURTHER ENHANCING LIFT. THUS IT LOOKS
LIKE THE PANHANDLES WILL BE IN FOR THE FIRST DECENT SHOT OF PRECIP
IN A LONG TIME. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED
ALTHOUGH THE SOUTHWEST SECTIONS OF THE AMA CWA STAND THE BEST CHANCE
OF SEEING ANY SEVERE WEATHER AS THINNER CLOUD COVER HAS ALLOWED
TEMPS TO RISE WELL INTO THE 70S WITH SBCAPES AROUND 1000-1500 J/KG.
HEAVY RAINFALL THOUGH WILL BE THE MAIN CONCERN WITH THESE STORMS
DUE TO WELL ABOVE NORMAL PWAT VALUES. SHOWERS WILL CONTINUE INTO
THURSDAY ALTHOUGH NOT EXPECTING MUCH IN THE WAY OF THUNDERSTORMS
AS EXTENSIVE CLOUD COVER AND A MUCH COLDER AIR MASS WILL LIMIT HIGH
TEMPS TO THE MID 50S TO THE LOWER 60S. THESE READINGS MAY ALSO RESULT
IN RECORD LOW MAXIMUM TEMPS AT AMA/DHT/BGD.

MID-LEVEL ISENTROPIC UPGLIDE CONTINUES INTO FRIDAY PROVIDING ENOUGH
MOISTURE AND LIFT TO KEEP IN A MENTION OF THUNDERSTORMS THROUGHOUT
THE DAY. FRIDAY MAY BE TRICKY THOUGH WRT SEVERE POTENTIAL DESPITE
BREEZY SOUTHERLY WINDS MAINTAINING A DECENT FETCH OF LOW-LEVEL
MOISTURE ACROSS THE AREA. WITH THE UPPER WAVE NORTHEAST OF THE
AREA...SHORTWAVE RIDGING WILL DEVELOP ALONG THE ROCKIES WHILE ANOTHER
UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST. A SURFACE LEE SIDE
TROUGH WILL DEVELOP ACROSS THE HIGH PLAINS...WHICH CAN ACT AS A
LIFTING MECHANISM FOR STORM DEVELOPMENT. HOWEVER MOSTLY CLOUDY SKIES
WILL LIMIT HOW WARM TEMPS WILL CLIMB AND THUS ONLY EXPECTING HIGHS TO
RANGE FROM THE MID 70S TO THE LOWER 80S. IF SKIES CLEAR QUICKER THAN
EXPECTED TEMPS WILL BE WARMER AND WITH THE AREA REMAINING UNDER AN
UNSTABLE AIR MASS...STORMS CAN APPROACH SEVERE LEVELS. HELD OFF ON
MENTIONING ANY SEVERE WORDING IN THE HWO FOR NOW AS SPC DOESN/T EVEN
HAVE THE AREA OUTLOOKED IN THEIR DAY 3 CONVECTIVE OUTLOOK.

THE UPPER FLOW BECOMES QUASI-ZONAL OVER THE WEEKEND AS THE UPPER
TROUGH MOVES ACROSS SOUTHERN CANADA. A SURFACE LEE SIDE TROUGH WILL
DEVELOP ACROSS THE HIGH PLAINS WHILE SEVERAL MINOR DISTURBANCES MOVE
ACROSS THE SOUTHERN PLAINS. MODEL GUIDANCE CONTINUES TO SUGGEST
MODEST AMOUNTS OF MOISTURE AND INSTABILITY WILL BE IN PLACE SO HAVE
KEPT IN MENTION OF SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE
CENTRAL AND EASTERN ZONES ALTHOUGH THERE IS SOME UNCERTAINTY IN STORM
DEVELOPMENT. SOUTHERLY WINDS SATURDAY WILL ENSURE A NICE
WARMUP WITH TEMPS IN THE 80S EXPECTED ACROSS THE BOARD. A WEAK
FRONTAL BOUNDARY WILL BACKDOOR INTO THE AREA SUNDAY BUT WILL NOT
HAVE MUCH OF AN IMPACT ON TEMPS AS HIGHS WILL CLIMB AGAIN INTO THE
80S.

THE FLOW ALOFT WILL TRANSITION TO THE NORTHWEST IN RESPONSE TO AN
UPPER LOW DIGGING ACROSS THE NORTHERN PLAINS. MEDIUM RANGE MODELS
DEPICT QPF NEXT WEEK BUT HAVE SOME DIFFERENCES IN WHETHER OR NOT A
COLD FRONT WILL MOVE INTO THE AREA TUESDAY NIGHT. HAVE HELD OFF ON
INSERTING PRECIP MENTION BEYOND SUNDAY AS WOULD LIKE TO SEE MODELS
COME INTO BETTER ALIGNMENT WITH THEIR HANDLING OF THIS SYSTEM. TEMPS
LOOK TO REMAIN PLEASANT WITH HIGHS IN THE 80S AND LOWS RANGING FROM
THE LOWER 50S ON THE CAPROCK TO THE LOWER 60S IN THE EASTERN TEXAS
PANHANDLE.

CLK

FIRE WEATHER...
HIGH ATMOSPHERIC MOISTURE AND CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL PRECLUDE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH
THE WEEKEND. HOWEVER ERRATIC WINDS AND CLOUD-TO-GROUND LIGHTNING
STRIKES CAN POSE A WILD FIRE THREAT. MINIMUM RELATIVE HUMIDITY
VALUES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT EARLY NEXT WEEK
WHILE 20 FOOT WINDS STAY BELOW 20 MPH. THUS PRECLUDING ANY ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS PERIOD AS WELL.

CLK

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                50  58  51  76  58 /  90  70  50  20  30
BEAVER OK                  52  56  50  80  61 /  70  80  30  20  30
BOISE CITY OK              50  58  52  79  55 /  90  70  30  20  20
BORGER TX                  53  61  53  79  63 /  80  80  40  20  20
BOYS RANCH TX              53  64  54  80  59 / 100  70  50  20  20
CANYON TX                  52  60  53  75  57 /  90  70  50  20  30
CLARENDON TX               52  59  50  77  61 /  70  70  50  20  30
DALHART TX                 52  62  51  79  54 / 100  70  40  20  20
GUYMON OK                  49  58  50  80  58 /  80  80  30  20  20
HEREFORD TX                52  60  53  76  56 / 100  60  50  20  30
LIPSCOMB TX                51  56  50  79  62 /  70  80  30  20  30
PAMPA TX                   51  55  51  75  60 /  80  70  40  20  30
SHAMROCK TX                53  60  50  77  62 /  60  70  40  20  30
WELLINGTON TX              56  63  51  80  62 /  60  60  50  20  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/17
Hazardous weather outlook, Sep 14, 8:09 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CDT WED SEP 14 2011

OKZ001>003-TXZ001>020-151100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
809 PM CDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A FEW SEVERE THUNDERSTORMS WITH HAIL UP TO THE SIZE OF GOLF BALLS AND
DAMAGING WINDS UP TO 60 MPH CAN BE EXPECTED ACROSS THE FAR SOUTHWEST
TEXAS PANHANDLE MAINLY ACROSS DEAF SMITH AND RANDALL COUNTIES UNTIL
MIDNIGHT CDT.

HEAVY RAIN IS POSSIBLE TONIGHT ACROSS ALL OF THE PANHANDLES...
ESPECIALLY OVER THE WESTERN PANHANDLES...WHICH COULD LEAD TO SOME
LOCALIZED FLOODING PROBLEMS.

THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE ON THURSDAY ACROSS ALL OF
THE PANHANDLES.

THUNDERSTORM CHANCES EXIST OVER MUCH OF THE PANHANDLES FRIDAY THROUGH
SUNDAY. A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY
WINDS TO AROUND 50 MPH WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN A FEW LOCATIONS IN THE FAR
SOUTHWEST TEXAS PANHANDLE MAINLY ACROSS DEAF SMITH AND RANDALL
COUNTIES THROUGH MIDNIGHT CDT TONIGHT.

MBS

In the hours before

Special weather statement, Sep 14, 6:41 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT WED SEP 14 2011

TXZ011-016-150030-
DEAF SMITH TX-OLDHAM TX-
641 PM CDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR SOUTHWESTERN OLDHAM
AND WESTERN DEAF SMITH COUNTIES.

AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 10 MILES SOUTH OF GLENRIO...OR ABOUT
37 MILES SOUTHWEST OF VEGA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.
STRONG WINDS WILL BE POSSIBLE AHEAD OF THE MAIN STORM.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Local storm report, Sep 14, 7:55 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
755 PM CDT WED SEP 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             12 NW HEREFORD          34.95N 102.55W
09/14/2011  E1.75 INCH       DEAF SMITH         TX   PUBLIC

&&

EVENT NUMBER AMA1100397

SMB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 7:56 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall64 min
Sep 15, 4:40 PM CDTDense Fog AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more17 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.